Alert archive / North Carolina / Tornado Warnings in 2023

Tornado Warning 12, NWS Raleigh, NC

December 10, 2023Franklin County, Wake County, North Carolina

NWS Raleigh, NC issued this tornado warning at Dec 10, 2023, 12:58 PM EST for Franklin County, Wake County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2023, 12:58 PM EST (17:58 UTC)
Expired
Dec 10, 2023, 1:30 PM EST
In force
32 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Franklin County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 34 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2023-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2023-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WFUS52 KRAH 101758
TORRAH
NCC069-183-101830-
/O.NEW.KRAH.TO.W.0012.231210T1758Z-231210T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
1258 PM EST Sun Dec 10 2023

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Northeastern Wake County in central North Carolina...
  Central Franklin County in central North Carolina...

* Until 130 PM EST.
    
* At 1257 PM EST, a severe thunderstorm capable of producing a
  tornado was located 7 miles west of Zebulon, or 11 miles east of
  Raleigh, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Wake Forest, Zebulon, and Bunn around 105 PM EST.

Other locations impacted by this tornadic thunderstorm include Pilot,
Rolesville, Knightdale, Wendell, and Youngsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3604 7812 3583 7825 3573 7844 3584 7860
      3616 7842
TIME...MOT...LOC 1757Z 222DEG 29KT 3585 7845 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

10
2 follow-up statements
945 
WWUS52 KRAH 101811
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
111 PM EST Sun Dec 10 2023

NCC069-183-101830-
/O.CON.KRAH.TO.W.0012.000000T0000Z-231210T1830Z/
Wake NC-Franklin NC-
111 PM EST Sun Dec 10 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR
NORTHEASTERN WAKE AND CENTRAL FRANKLIN COUNTIES...
    
At 111 PM EST, a severe thunderstorm capable of producing a tornado
was located near Zebulon, or 14 miles east of Raleigh, moving
northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Zebulon around 115 PM EST.
  Bunn around 120 PM EST.

Other locations impacted by this tornadic thunderstorm include Pilot,
Rolesville, and Wendell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3604 7812 3583 7825 3577 7836 3585 7851
      3615 7839
TIME...MOT...LOC 1811Z 218DEG 21KT 3584 7840 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

10
453 
WWUS52 KRAH 101822
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
122 PM EST Sun Dec 10 2023

NCC069-183-101830-
/O.CON.KRAH.TO.W.0012.000000T0000Z-231210T1830Z/
Wake NC-Franklin NC-
122 PM EST Sun Dec 10 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR EASTERN
WAKE AND SOUTH CENTRAL FRANKLIN COUNTIES...
    
At 122 PM EST, a severe thunderstorm capable of producing a tornado
was located over Zebulon, or 17 miles south of Louisburg, moving
northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bunn around 125 PM EST.

Other locations impacted by this tornadic thunderstorm include Pilot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3583 7825 3580 7831 3585 7837 3603 7829
      3600 7814
TIME...MOT...LOC 1822Z 233DEG 24KT 3585 7830 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Dec 10, 9:07 AM EST, 3 hours 51 minutes earlier.

Area forecast discussion, Dec 10, 9:07 AM EST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
907 AM EST Sun Dec 10 2023

.SYNOPSIS...
Low pressure will consolidate and strengthen along a cold front that
will cross NC today, then rapidly deepen while tracking up the coast
up the coast of middle Atlantic and Northeast tonight into Monday.
Seasonably chilly high pressure will follow and extend across the
Southeast through early to mid next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 900 AM Sunday...

Radar displayed a large band of rain and scattered thunderstorms
moving east out of the Triad and heading towards the Triangle and
Sandhills. Parts of the Triad have already observed around three-
quarters to one and one-quarter of an inch of rain today, with more
to come. No major changes were needed with the update this morning,
mainly small tweaks to account for the latest trends of timing of
precipitation today (slightly slower) and small tweaks in temps (a
degree cooler NW and warmer SE). Please see the discussion below for
additional details on the forecast through tonight. -JJT

Previous discussion from 515 AM Sunday: Within a progressive
longwave trough extending from wrn Hudson Bay sswd through the upr
and middle MS Valley and srn Plains, a basal perturbation now over
east-cntl TX will assume negative tilt while pivoting ewd into the
TN Valley through 00Z Mon and newd across the Carolinas and cntl VA
through 12Z Mon. Amid strong deep layer, swly to south
southwesterlies and height falls throughout the ern US ahead of that
trough, a concentrated area of intense (150-180 m/12hr) 500 mb
height falls will precede the vigorous basal perturbation.

At the surface and in a complex pattern, broad and strengthening sly
flow will exist across the South Atlantic states, between high
pressure near Bermuda and an initially wavy frontal zone now nearing
the wrn slopes of the cntl and srn Appalachians, cntl AL, and the
Mouth of the MS. Between those synoptic features, a couple of
notable sub-synoptic/meso-alpha features have developed: 1) in the
past 12-24 hrs a composite outflow boundary and ongoing strong
linear convection, elevated from near PSK to FQD in wrn VA/NC and
surface-based from near GVL and MGM in GA and AL and 2) in the past
6-12 hrs a pre-frontal trough and confluence axis beneath a low
level jet and WAA maximum, and ongoing strong to occasionally severe
mixed mode of discrete cells and line segments, from the FL
panhandle newd and across n-cntl GA and the wrn Carolinas. All of
the above are forecast to move slowly but steadily ewd and across
and offshore NC through 06-09Z Mon, culminating in consolidating and
strengthening low pressure across the ern Carolinas and up the
middle Atlantic coast through 12Z Mon.

The sensible weather forecast related to the pattern described above
will feature somewhat higher than average uncertainty for a 12-24 hr
forecast given the presence, evolution, and influence of the
aforementioned mesoscale features on the downstream environment and
warm sector over the cntl and ern Carolinas. The most likely
scenario at this time appears to be increasing coverage of elevated
showers and storms edging ewd and across the srn and wrn NC Piedmont
through midday to early afternoon. This regime will tend to
reinforce stable low-levels there, while the warm sector to the east
(roughly east of a line from MEB to RDU to IXA) should diurnally
warm and destabilize into the lwr-mid 70s and provide a favorable
environment for the development of both discrete cells and line
segments, and/or intensification from a quasi-linear mode moving
into it from the west. A risk of both damaging wind gusts and an
isolated tornado will accompany that activity through the afternoon.

A separate line of convection --possibly in the form of a narrow
cold frontal rainband (NCFR) and squalls-- will likely accompany the
advancing, frontogenetic synoptic cold front and deepening surface
low across SC and e-cntl and ern NC early tonight, during which time
a large area of post-frontal precipitation will otherwise blossom in
a region of strong deformation and overspread all of cntl NC.
Momentum transfer within the shallow but intense NCFR, and also
immediately post-frontal where isallobaric forcing along the track
of the deepening low and amid steepening lapse rates within a regime
of strong CAA and diabatic cooling from stratiform precipitation
falling into the increasingly-dry low-levels, will favor a couple of
hour period of 35-45 kt wind gusts along and immediately behind the
low/front.

Lastly, the far wrn edge of the aforementioned stratiform
precipitation shield may be accompanied by a brief (1-2 hr) mix, or
shorter-lived changeover to snow, across the nw NC Piedmont between
roughly 06-10Z, as low-levels cool and freezing levels lower
sufficiently to allow otherwise melting snow aloft to reach the
surface and melt on contact owing to an antecedent warm and wet
ground, and slightly above freezing surface temperatures.

After the stronger surge of immediately post-frontal surface
winds/squall noted above, it will otherwise turn blustery
throughout cntl NC amid CAA and temperatures decreasing into the
30s. -MWS

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 420 AM Sunday...

Lingering troughiness will be positioned over Quebec down through
the southern Mid-Atlantic Monday morning, but the potent PV anomaly
responsible for the storm system moving through Sun night, will have
shifted up into VA/MD by this time. The parent trough will shift
over the Northeast through the day allowing for westerly confluent
flow aloft to overspread the area through Mon night. At the surface,
this translates to a rapidly deepening area of low pressure off the
Northeast coast while high pressure strengthens while shifting over
the southern Appalachians. Strong and deep CAA behind the cold front
will continue to mix down strong winds through the morning hours
with NW gusts 25-30 mph. Due to the progressive nature of the
surface features, the pressure gradient will quickly begin to relax
Sun afternoon with gusts weakening to 15-20 mph then subsiding
around sunset.

Highs will be 15-25 degrees cooler than Sun thanks to the cold fropa
and strong CAA. Downsloping NW winds may offset the cooling a bit,
but highs should only reach into the upper 40s to low 50s. A
relaxing pressure gradient and period of calm winds underneath clear
skies will lead to radiational cooling allowing lows to fall into
the low/mid 20s across the Piedmont with mid/upper 20s in urban
areas and the Sandhills and southern/central Coastal Plain.

&&.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 420 AM Sunday...

...Dry through the work week with low forecast confidence heading
into the weekend...

Surface high pressure centered over the Mid-Atlantic will become
reinforced behind a secondary cold front Wed night as an broad upper
trough rotates through eastern Canada. The arctic airmass will be
pushed through southern Mid-Atlantic as a nearly 1040mb surface high
migrates into the OH Valley Wed into Wed night shifting over the Mid-
Atlantic through Thurs night. Calm conditions underneath the Arctic
high will result in the coldest conditions in the extended Fri
morning with statistical guidance supporting lows in the 20s area
wide.

Forecast attention shifts to the weekend as a mid/upper level closed
low that becomes pinched off from the northern stream flow as upper
ridging quickly rides over the top on Thurs. As which is often the
case, forecast confidence decreases on the evolution of shortwave
that is briefly cut off from the northern stream branch. GEFS and
EPS ensemble guidance is understandably very broad with the mean
500mb flow during this time, but does show troughing in the vicinity
of the closed low over the Four Corners Region that slowly meanders
east into the lower MS Valley Sat into Sat night. Given the directed
SW flow over the area as high pressure shifts offshore and broad low
pressure develops in the northern GOM and tracking east with time
towards the Southeast, support at least a continuation of slight
chance PoPs into the area late Sat. Temperatures will trend towards
near normal after the moderating Arctic high weakens and moves
offshore late week into the weekend.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
As of 735 AM Sunday...

Widespread IFR ceilings now over cntl NC, amid strong and
increasingly moist sswly low-level flow and risk of low level wind
shear with mainly light surface winds this morning, will gradually
lift to MVFR and perhaps scatter to VFR from west to east at FAY,
RWI, and RDU and be accompanied by the development of breezy and
gusty sswly surface winds between 15-20Z. They will do so ahead of a
line of pre-frontal convection now crossing the Triad terminals,
which may strengthen as it moves ewd and which may also be
accompanied by preceding, scattered showers and storm through the
afternoon. A secondary, narrow line of showers and storms with
briefly intense rain and wind (squalls) with gusts between 35-45 kts
for a couple of hours along and behind an associated strengthening
cold front, is forecast to develop and intensify as the front moves
across SC and e-cntl through ern NC --including at FAY, RWI, and
perhaps as far west as RDU-- early tonight. A large area of post-
frontal rain will otherwise blossom and overspread all of cntl NC
tonight, during which time IFR-MVFR conditions are expected, with
west to east clearing and a return to VFR likely during the last
several hours of the 12Z TAF period. Strong and gusty nwly winds
behind the cold front will continue through the night and into
Monday.

Outlook: High pressure will favor VFR conditions through early to
mid week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...MWS/JJT
SHORT TERM...Swiggett
LONG TERM...Swiggett
AVIATION...MWS
Hazardous weather outlook, Dec 10, 7:17 AM EST, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
717 AM EST Sun Dec 10 2023

NCZ011-027-028-042-043-077-078-088-089-111230-
Halifax-Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Cumberland-
Sampson-
717 AM EST Sun Dec 10 2023

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Scattered thunderstorms will be capable of producing damaging wind
gusts and isolated tornadoes mainly between noon and 7 PM.

A separate line of briefly intense showers and embedded storms will
develop along a strong cold front and surge east across the area
between 10 PM and 3 AM, during which time a couple of hour period of
strong wind gusts up to 45 or 50 mph may result and accompany
sharply decreasing temperatures behind the front.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ008>010-024>026-040-041-075-076-084>086-111230-
Granville-Vance-Warren-Orange-Durham-Franklin-Chatham-Wake-Moore-Lee-
Richmond-Scotland-Hoke-
717 AM EST Sun Dec 10 2023

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Scattered thunderstorms will be capable of producing damaging wind
gusts and an isolated tornado today, mainly between 9 AM and 6 PM.

A separate line of briefly intense showers and embedded storms will
develop along a strong cold front and surge east across the area
between 9 PM and 1 AM, during which time a couple of hour period of
strong wind gusts up to 40 or 45 mph may result and accompany
sharply decreasing temperatures behind the front.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007-021>023-038-039-073-074-083-111230-
Person-Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-
Anson-
717 AM EST Sun Dec 10 2023

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Scattered thunderstorms will be capable of producing damaging wind
gusts and an isolated tornado today, mainly between 9 AM and 6 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Dec 10, 10:21 AM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1021 AM EST Sun Dec 10 2023

NCZ074-075-084-085-101615-
Scotland NC-Richmond NC-Montgomery NC-Moore NC-
1021 AM EST Sun Dec 10 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOORE...NORTH CENTRAL
SCOTLAND...SOUTHEASTERN MONTGOMERY AND RICHMOND COUNTIES THROUGH 1115
AM EST...

At 1018 AM EST, Doppler radar was tracking a strong thunderstorm over
Rockingham, moving northeast at 30 mph.

HAZARD...Heavy rainfall and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Southern Pines, Rockingham, Carthage, Pinehurst, Hamlet, Aberdeen,
Hoffman, Whispering Pines, Pinebluff, and Ellerbe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3481 7991 3486 7990 3489 7985 3498 7987
      3501 7990 3504 7988 3518 7983 3540 7955
      3542 7940 3521 7924 3516 7934 3504 7946
      3491 7956 3481 7969
TIME...MOT...LOC 1518Z 240DEG 24KT 3494 7974

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

10
Special weather statement, Dec 10, 11:10 AM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1110 AM EST Sun Dec 10 2023

NCZ040-075>077-086-101715-
Lee NC-Chatham NC-Hoke NC-Harnett NC-Moore NC-
1110 AM EST Sun Dec 10 2023

...A STRONG THUNDERSTORM WILL IMPACT EASTERN MOORE...HARNETT...LEE...
NORTHERN HOKE AND SOUTHEASTERN CHATHAM COUNTIES THROUGH 1215 PM
EST...

At 1109 AM EST, Doppler radar was tracking a strong thunderstorm 11
miles east of Carthage, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sanford, Southern Pines, Lillington, Angier, Whispering Pines, Coats,
Broadway, Vass, Cameron, and Lemon Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued. Be certain to monitor local radio stations and available
television stations for additional information and possible warnings
from the National Weather Service.

&&

LAT...LON 3510 7940 3542 7940 3563 7913 3561 7899
      3551 7869 3541 7860 3540 7859 3524 7887
      3523 7888 3519 7909 3512 7911
TIME...MOT...LOC 1609Z 234DEG 49KT 3531 7922

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

10
Special weather statement, Dec 10, 12:00 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1200 PM EST Sun Dec 10 2023

NCZ041-101800-
Wake NC-
1200 PM EST Sun Dec 10 2023

...A STRONG THUNDERSTORM WILL IMPACT WAKE COUNTY THROUGH 100 PM
EST...

At 1158 AM EST, Doppler radar was tracking a strong thunderstorm 7
miles west of Fuquay-Varina, or 13 miles northwest of Lillington,
moving northeast at 35 mph.

HAZARD...Heavy rainfall, minor flooding, and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raleigh, Cary, Wake Forest, Garner, Fuquay-Varina, Zebulon, RDU
International, Apex, Holly Springs, and Morrisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall producing one to two inches of rain in an hour
is also occurring with this storm. This may lead to localized
flooding, especially in urban areas.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
      3590 7831 3583 7826 3581 7827 3571 7847
      3552 7871 3561 7900 3587 7891 3587 7883
      3592 7881 3592 7876 3597 7871 3601 7870
      3603 7872 3603 7875 3607 7875 3608 7869
TIME...MOT...LOC 1658Z 230DEG 32KT 3558 7892

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 10:21 AM ESTSpecial Weather StatementRAHMoore, Richmond54 min
Dec 10, 11:10 AM ESTSpecial Weather StatementRAHHarnett, Lee65 min
Dec 10, 11:36 AM ESTTornado WarningRAHHarnett, Lee24 min
Dec 10, 12:00 PM ESTSpecial Weather StatementRAHWake60 min
Dec 10, 12:14 PM ESTTornado WarningRAHJohnston, Wake31 min
Dec 10, 12:36 PM ESTTornado Warning Tornado observedRAHWake24 min
Dec 10, 1:28 PM ESTSpecial Weather StatementRAHFranklin, Nash62 min
Dec 10, 2:37 PM ESTSpecial Weather StatementRAHLee, Wake53 min
Dec 10, 3:08 PM ESTSevere Thunderstorm WarningRAHFranklin, Wake52 min
Dec 10, 3:12 PM ESTAreal Flood AdvisoryRAHWake2 hr
Dec 10, 3:31 PM ESTSpecial Weather StatementRAHFranklin, Warren44 min
Dec 10, 3:53 PM ESTSevere Thunderstorm WarningRAHFranklin, Halifax, Vance, Wake, Warren52 min
Dec 10, 3:57 PM ESTTornado WarningRAHHalifax, Warren33 min
Dec 10, 4:02 PM ESTTornado WarningRAHFranklin, Warren28 min
Dec 10, 4:39 PM ESTSpecial Weather StatementRAHWarren66 min

Nearby

Tornado Warnings in North Carolina, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.